Guide To The Causes Of High Liver Enzymes

Over-The-Counter Pain Medication 

Dreamstime

Many over-the-counter pain medications contain acetaminophen. This medicine can cause high liver enzymes and liver damage. Patients who take acetaminophen for long periods are at an increased risk of developing these complications. Individuals who use more than the recommended dose are at risk as well. To reduce the risk of experiencing liver damage and changes in liver enzymes, doctors recommend that patients take a maximum of three thousand milligrams of acetaminophen per day. Each dose should be no more than one thousand milligrams. 

Patients should take the maximum daily dose for no more than three to five days. Doctors recommend that patients use the smallest dose that effectively relieves their pain. Although individuals with liver damage can take acetaminophen, they should take no more than two thousand milligrams per day. In addition to acetaminophen, ibuprofen and naproxen may cause liver enzyme elevations and liver damage. Patients should consult a physician about the safest pain relievers for their health needs, especially if they have underlying health conditions. 

Uncover more causes of elevated liver enzymes now.

BACK
(2 of 7)
NEXT
BACK
(2 of 7)
NEXT
Emily Fowler
BACK
(2 of 7)
NEXT